FaceBook

BG Converters

Diabetes Calculators
Blood Glucose equals

A1c to Avg. BG equals

Recent Topics / Posts

Temp Converter

oF o

Author Topic: Help please  (Read 690 times)

Offline starsign

  • SR. MEMBER
  • *
  • Join Date: Mar 2016
  • Posts: 735
  • Total likes: 900
  • Gender: Female
    • Show only replies by starsign
  • BG Tracker
  • Diabetes Type: Partner of T2
  • Diagnosis Year: 2016
Help please
« on: April 14, 2016, 09:22:32 PM »
Last night my friend had a reading of 74 which is way too low for him. Doctor had said to eat some sweet if he ever went below 80. He was feeling weak and queasy for about an hour or so till he slept.

He takes 2 x 500 mg Glucored Forte.

Is there something I can/ should do or take some precautions at times like these.
Partner of a Diabetic T2

Offline skb

  • VETERAN
  • *
  • Join Date: Mar 2016
  • Location: Mumbai India
  • Posts: 3,810
  • Total likes: 6577
  • Gender: Male
    • Show only replies by skb
    • Metabolically Challenged
  • BG Tracker
  • Diabetes Type: Type 2
  • Diagnosis Year: 2007
Re: Help please
« Reply #1 on: April 15, 2016, 04:35:58 AM »
I'm sorry, I missed your post & failed to respond earlier. A reading of 74 is not really a "low". These are known as false hypos. It's the brain and body's way of protesting about being lower than the level they are accustomed to.

The drug that you mention is a combination pill of metformin & glibenclamide which is a sulfonylurea class of drug. These drugs try to extract more insulin from the pancreas. If you are restricting carbs, it's very likely that the extra insulin was responsible for that reading. Ideally a small protein snack is called for at times like this & that should help you tide over the immediate crisis. But, long term you should look at changing the combo pill to that of metformin alone. Talk to your doctor about it & let's see what he has to say.
No meds since June 2011
Controlled by Diet & Exercise
Member of 5% A1c Club

Blog : Metabolically Challenged

Offline Shalynne

  • FULL MEMBER
  • *
  • Join Date: Mar 2016
  • Location: San Francisco Bay Area
  • Posts: 111
  • Total likes: 156
  • Gender: Female
    • Show only replies by Shalynne
  • BG Tracker
Re: Help please
« Reply #2 on: April 15, 2016, 11:41:41 PM »
Just saw this myself.

Doctors are scared of lows -- so scared, they may try to keep us high so they can feel better.  We are not responsible for their feelings.  70s - 80s are NOT hypos.

My own guideline:

--  70s.  Time to find something LCHF to eat.
--  60s.  Time to find something LCHF to eat -- NOW.
--  50s.  Treat.  But treat cautiously.  One glucose tab, followed within 15 minutes by an LCHF meal, usually does the trick.

NOTE:  In each of the above instances, an aggressive level of test-test-test is the rule.  Test 15 minutes after eating.  If your glucose is going up -- good. 

Test again about an hour later to make sure your glucose doesn't rise too high.

The oldest diabetic meds -- including Metformin -- are still the safest.  You'll probably want to ask your doc to switch to Metformin only.

We care.  Please keep us posted!

Online Shanny

  • MODERATOR
  • *
  • Join Date: Mar 2016
  • Location: USA, Missouri Ozarks
  • Posts: 1,751
  • Total likes: 5343
  • Gender: Female
    • Show only replies by Shanny
  • BG Tracker
  • Diabetes Type: 2
  • Diagnosis Year: 2009
Re: Help please
« Reply #3 on: April 15, 2016, 11:57:53 PM »
My own guideline:snip
One like is not good enough here . . .

Offline skb

  • VETERAN
  • *
  • Join Date: Mar 2016
  • Location: Mumbai India
  • Posts: 3,810
  • Total likes: 6577
  • Gender: Male
    • Show only replies by skb
    • Metabolically Challenged
  • BG Tracker
  • Diabetes Type: Type 2
  • Diagnosis Year: 2007
Re: Help please
« Reply #4 on: April 16, 2016, 07:25:03 AM »
starsign,

Just today we have uploaded an article to the website on What is normal Blood Sugar. I'm certain that it will be of great value to you under the circumstances.
No meds since June 2011
Controlled by Diet & Exercise
Member of 5% A1c Club

Blog : Metabolically Challenged

Offline starsign

  • SR. MEMBER
  • *
  • Join Date: Mar 2016
  • Posts: 735
  • Total likes: 900
  • Gender: Female
    • Show only replies by starsign
  • BG Tracker
  • Diabetes Type: Partner of T2
  • Diagnosis Year: 2016
Re: Help please
« Reply #5 on: April 16, 2016, 08:19:27 PM »
Thank you one and all for the replies and the guidance. skb, I'm reading the article right now. Very informative & eye opening. Thank you once again. We shall take up the continuation of the drugs with the doctor at the next appointment.
Partner of a Diabetic T2